MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 500-11-54E
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that while performing a procedure of patient's left hip, the cup had scratches inside.Rep reported that all packaging was intact.The rep took a photo of the implant and circled the affected area with marker.The rep reported that a backup device was immediately available (no surgical delay).
 
Additional Manufacturer Narrative
Product available to stryker.An event regarding appearance issue involving a trident shell was reported.The event was not confirmed.Visual inspection was carried out on the photograph supplied by the sales rep, no device was returned, the photograph showed a scratch like mark approx 1 cm in length on the inside surface of the shell, it had been circled in pen by the sales rep.A medical review was not performed because no medical information was provided.Review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Review indicated there have been no other similar events for the reported lot.Consulation with the manufacturing cell indicated that the device conformed to the required specifications at time of manufacture.The exact cause of the event could not be determined because the device was not returned.Returned of the device is needed to complete the investigation for determining root cause.No further investigation is required.If further relevant information becomes available this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIDENT HEMISPHERICAL SOLID BACK SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7086258
Report Number0002249697-2017-03477
Device Sequence Number1798981
Product Code LPH
UDI-Device Identifier04546540431875
UDI-Public04546540431875
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Catalogue Number500-11-54E
Device Lot Number60599803
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR